Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 11, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 20, 2015, 5:22 PM EDT for Wythe County, Virginia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2015, 5:22 PM EDT (21:22 UTC)
- Expired
- Apr 20, 2015, 5:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Wythe County, VA
The radar
The Roanoke radar (KFCX), 80 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 2:55 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
754
WUUS51 KRNK 202122
SVRRNK
VAC197-202145-
/O.NEW.KRNK.SV.W.0011.150420T2122Z-150420T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
522 PM EDT MON APR 20 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WYTHE COUNTY IN SOUTHWESTERN VIRGINIA...
* UNTIL 545 PM EDT
* AT 522 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SPEEDWELL...
MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WYTHEVILLE...
SPEEDWELL...
FORT CHISWELL...
CROCKETT...
AND COLEMAN STORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3699 8113 3693 8090 3676 8120 3677 8127
3682 8129
TIME...MOT...LOC 2122Z 220DEG 24KT 3683 8121
HAIL...1.25IN
WIND...60MPH
$$
DS2 follow-up statements
346 WWUS51 KRNK 202137 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 537 PM EDT MON APR 20 2015 VAC197-202145- /O.CON.KRNK.SV.W.0011.000000T0000Z-150420T2145Z/ WYTHE VA- 537 PM EDT MON APR 20 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR CENTRAL WYTHE COUNTY... AT 537 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CROCKETT... MOVING NORTHEAST AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... WYTHEVILLE... CROCKETT... AND FORT CHISWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3699 8113 3693 8091 3685 8111 3688 8119 TIME...MOT...LOC 2137Z 220DEG 24KT 3691 8113 HAIL...1.00IN WIND...<50MPH $$ DS
041
WWUS51 KRNK 202146
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
546 PM EDT MON APR 20 2015
VAC197-202156-
/O.EXP.KRNK.SV.W.0011.000000T0000Z-150420T2145Z/
WYTHE VA-
546 PM EDT MON APR 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR
CENTRAL WYTHE COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3699 8113 3693 8091 3685 8111 3688 8119
TIME...MOT...LOC 2144Z 220DEG 24KT 3691 8113
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:26 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 20, 3:26 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 326 PM EDT MON APR 20 2015 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING INTO TONIGHT BRINGING SHOWERS AND THUNDERSTORMS TO THE REGION. IN THE WAKE OF THE FRONT...A COOLER...BREEZY...AND SOMEWHAT UNSETTLED PATTERN EXPECTED THROUGH THE MIDDLE OF THE WORKWEEK...WITH THE BEST CHANCE OF MORE SHOWERS AND THUNDERSTORMS ARRIVING WITH ANOTHER FRONT ON WEDNESDAY. && .NEAR TERM /THROUGH TUESDAY/... AS OF 310 PM EDT MONDAY... SEVERE THUNDERSTORM WATCH 89 IS IN EFFECT UNTIL 10 PM THIS EVENING. SHOWERS AND THUNDERSTORMS...SOME STRONG TO SEVERE WILL DEVELOP THIS AFTERNOON INTO TONIGHT AHEAD AND ALONG A COLD FRONT. THE MAIN THREATS ARE FOR THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL...ALONG WITH LOCALLY HEAVY RAIN. THE 18Z RNK SOUNDING SHOWED A CAP AROUND 700 MB THAT WILL BREAK QUICKLY THIS AFTERNOON WITH HEATING AND EXPECTED CAPE ABOVE 1000 J/KG. DEEP LAYER SHEAR OVER 40 KTS AND STRONG UPDRAFTS ARE POSSIBLE LATER THIS AFTERNOON INTO THIS EVENING. REGIONAL WSR88D IMAGE SHOWED STRONG TO SEVERE CONVECTION OVER WESTERN NORTH CAROLINA EXPANDING NORTHEAST INTO OUR AREA. THE COLD FRONT WILL PUSH EAST OF OUR AREA THIS EVENING INTO TONIGHT. STRONG 6H PRESSURE RISES BEHIND THE FRONT WILL BRING BREEZY AND GUSTY WESTERLY WINDS TO THE AREA THIS EVENING INTO TONIGHT. LOW TEMPERATURES TONIGHT WILL DROP INTO THE UPPER 30S IN THE MOUNTAINS TO THE LOWER 50S IN THE PIEDMONT. HIGH PRESSURE WILL BUILD SOUTHEAST INTO OUR AREA TUESDAY. HIGHS TEMPERATURES ON TUESDAY WILL WARM INTO THE LOWER 50S IN THE NORTHWEST MOUNTAINS TO THE LOWER 70S. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... AS OF 214 PM EDT MONDAY... UPPER TROUGH WILL BE SITUATED RIGHT OVER THE AREA TUESDAY NIGHT WITH NEXT SFC FRONT WORKING ACROSS BY WEDNESDAY...THOUGH WITH MORE WNW FLOW ALOFT AND LACK OF SOUTHERLY INFLOW AHEAD OF THIS SYSTEM...MOISTURE WILL BE LIMITED. AS SUCH HAVE LIMITED CHANCE POPS OVER THE MOUNTAINS WITH SOME CHANCE INTO THE NE PIEDMONT OF VA...WITH LESS COVERAGE INTO THE NC PIEDMONT...AS WE SHOULD SEE SOME DOWNSLOPE DRYING AND SHEARING OF THE VERTICAL DEVELOPMENT. JUST ENOUGH INSTABILITY WITH COLDER AIR ALOFT TO MENTION THUNDER IN THE AFTERNOON WEDNESDAY. SHOULD BE A BREEZY DAY WITH HIGHS FROM THE UPPER 50S OVER SE WV TO LOWER 70S SOUTHEAST. WEDNESDAY NIGHT THROUGH THURSDAY WILL BE MAINLY DRY WITH CONTINUED UPPER TROUGH SLIDING ACROSS THE AREA...BUT AXIS SHIFTING MORE OVER THE COAST. NW FLOW MAY KEEP SHOWERS GOING INTO THE MOUNTAINS WED EVENING. UPPER RIDGING ARRIVES OVER THE LOWER MS VALLEY WITH SFC HIGH IN THE TN VALLEY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 130 PM EDT MONDAY... NOT MUCH CHANGE TO THIS FORECAST. HIGH PRESSURE AT THE SFC BUILDS SOUTHEAST FROM THE OHIO VALLEY INTO FRIDAY. A SOUTHERN STREAM LOW ARRIVES OVER THE AR/OK BORDER BY SATURDAY MORNING WITH OVERRUNNING CLOUDS WORKING INTO THE AREA FRIDAY AHEAD OF A WARM FRONT. BY SATURDAY ENOUGH MOISTURE TO ALLOW FOR SHOWERS TO FORM BY SATURDAY MORNING WITH BEST FORCING ACROSS THE CAROLINAS. THIS SYSTEM EXITS BY SAT NIGHT WITH SUNDAY BEING A DRY AND COOL/MILD DAY WITH HIGHS IN THE 50S MOUNTAINS TO 60S EAST. HIGH PRESSURE TO ASSUME POSITION OVER THE OHIO VALLEY INTO THE SRN APPALACHIANS MONDAY TO KEEP THINGS DRY. NEXT SOUTHERN STREAM SYSTEM MAY WORK SOME SHOWERS OUR WAY BY TUESDAY. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AS OF 140 PM EDT MONDAY... VFR CONDITIONS WILL LOWER THIS AFTERNOON INTO TONIGHT IN CONVECTION TO MVFR AND IFR AHEAD AND ALONG A COLD FRONT. SHOWERS AND THUNDERSTORMS WILL DEVELOP QUICKLY WITH THE COLD FRONT AS IT MOVES EAST ACROSS THE REGION AND EXITS THIS EVENING. THERE IS SLIGHT TO ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT ESPECIALLY EAST OF THE BLUE RIDGE MOUNTAINS. ISOLATED GUSTS AROUND 50 KNOT MAY BE POSSIBLE WITH ANY SEVERE THUNDERSTORM. PRESSURE RISES BEHIND THE FRONT WILL BRING BREEZY AND GUSTY WESTERLY WINDS TO THE AREA THIS EVENING INTO TONIGHT. ALSO THIS EVENING INTO TONIGHT BEHIND THE FRONT...SOME MVFR CEILINGS ARE POSSIBLE IN THE MOUNTAINS. UNCERTAINTY ON HOW LOW CEILINGS WILL GET ONCE THE SHOWERS CLEAR OUT TONIGHT. ANOTHER ISSUE IS THAT ANY LOCATION THAT RECEIVED OVER AN INCH OF RAIN MAY SEE FOG DEVELOPING OVERNIGHT INTO TUESDAY. VFR CONDITIONS SHOULD RETURN LATER TONIGHT AND TUESDAY WITH HIGH PRESSURE BUILDING IN BEHIND THE FRONT WITH A DRIER AIRMASS. EXTENDED AVIATION... THEN THE NEXT CHANCE OF MVFR CONDITIONS AND PRECIPITATION WILL BE IN THE MOUNTAINS ON WEDNESDAY AND THURSDAY. HIGH PRESSURE AT THE SURFACE BUILDS SOUTHEAST FROM THE OHIO VALLEY THURSDAY NIGHT INTO FRIDAY. OVERRUNNING CLOUDS WORKING INTO THE AREA FRIDAY AHEAD OF A WARM FRONT. BY SATURDAY...ENOUGH MOISTURE TO ALLOW FOR SHOWERS TO FORM BY SATURDAY MORNING WITH BEST FORCING ACROSS THE CAROLINAS. && .HYDROLOGY... AS OF 325 PM EDT MONDAY... AFTER THE IMPRESSIVE RAINFALL SINCE YESTERDAY MORNING...WHICH SAW OVER 6 INCHES AT A FEW GAGES IN ALLEGHANY COUNTY NC...RIVERS AND LARGE CREEKS IN THE NEW RIVER AND UPPER ROANOKE VALLEYS HAVE MOSTLY CRESTED OR ARE NEARING CREST THIS AFTERNOON. STAGES ALONG THE MAINSTEM NEW WILL CONTINUE TO RISE DOWNSTREAM FROM RADFORD OVERNIGHT BUT EXPECTING THE NEW TO REMAIN JUST BELOW FLOOD STAGE AT GLEN LYN. RADFORD FLOODING WILL CONTINUE INTO TONIGHT AS WATER FROM ABOVE CLAYTOR LAKE IS PASSED THROUGH. GUIDANCE SUGGESTS THAT WE COULD YET SEE RIVER FLOOD WARNING FOR THE DAN RIVER FROM DANVILLE DOWNSTREAM TO SOUTH BOSTON AND FOE LOWER REACHES OF ROANOKE RIVER BUT MINOR RIVER FLOODING APPEARS TO BE THE WORST CATEGORY TO EXPECT. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KK NEAR TERM...KK SHORT TERM...WP LONG TERM...WP AVIATION...AMS/KK HYDROLOGY...PC
Hazardous weather outlook, Apr 20, 5:06 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 506 PM EDT MON APR 20 2015 NCZ004>006-020-VAZ032>035-043>047-058-059-212115- STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-FRANKLIN-BEDFORD-AMHERST- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 506 PM EDT MON APR 20 2015 ...SEVERE THUNDERSTORM WATCH 89 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. RUNOFF FROM HEAVY RAINS ON SUNDAY AND SUNDAY NIGHT WILL CONTINUE TO PUSH STREAMS...CREEKS...AND SOME MAINSTEM RIVERS OUT OF THEIR BANKS AND MAY PRODUCE SOME FLOODING. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018-019-VAZ012-013-015>017-212115- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-WYTHE-PULASKI-GRAYSON-CARROLL- FLOYD- 506 PM EDT MON APR 20 2015 ...SEVERE THUNDERSTORM WATCH 89 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. RUNOFF FROM HEAVY RAINS ON SUNDAY AND SUNDAY NIGHT WILL CONTINUE TO PUSH STREAMS...CREEKS...AND SOME MAINSTEM RIVERS OUT OF THEIR BANKS AND PRODUCE SOME FLOODING. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ010-011-212115- BLAND-GILES- 506 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. RUNOFF FROM HEAVY RAINS ON SUNDAY AND SUNDAY NIGHT WILL CONTINUE TO PUSH STREAMS...CREEKS...AND SOME MAINSTEM RIVERS OUT OF THEIR BANKS AND PRODUCE SOME FLOODING. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ014-018>020-022>024-212115- MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- 506 PM EDT MON APR 20 2015 ...SEVERE THUNDERSTORM WATCH 89 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ044-507-212115- MONROE-EASTERN GREENBRIER- 506 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009-WVZ042-043-508-212115- TAZEWELL-SMYTH-MERCER-SUMMERS-WESTERN GREENBRIER- 506 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 20, 4:50 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 PM EDT MON APR 20 2015
VAZ058-059-202115-
CHARLOTTE VA-HALIFAX VA-
450 PM EDT MON APR 20 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTH CENTRAL CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 515 PM EDT
* AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ALTON...MOVING TO THE NORTHEAST AT 35
MPH.
* NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
REDOAK...
VIRGILINA...
CLUSTER SPRINGS...
ALTON...
AND HITESBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR STAUNTON RIVER STATE PARK...GET OUT OF THE WATER AND
MOVE INSIDE A STURDY SHELTER NOW. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3665 7860 3669 7865 3669 7868 3668 7870
3667 7870 3664 7871 3659 7871 3656 7874
3654 7873 3654 7910 3665 7897 3682 7864
3676 7860 3670 7865 3664 7856 3663 7855
TIME...MOT...LOC 2048Z 242DEG 31KT 3654 7896
WPSpecial weather statement, Apr 20, 5:01 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
501 PM EDT MON APR 20 2015
VAZ023-034-035-202200-
AMHERST VA-BEDFORD VA-BOTETOURT VA-
501 PM EDT MON APR 20 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
AMHERST COUNTY IN CENTRAL VIRGINIA...
NORTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
EAST CENTRAL BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 600 PM EDT
* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS ALONG A LINE FROM NEAR
SEDALIA TO FORKS OF BUFFALO...MOVING TO THE NORTHEAST AT 35 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
CLIFFORD...
FORKS OF BUFFALO...
AMHERST...
BIG ISLAND...
AND COLEMAN FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3777 7907 3772 7907 3770 7903 3770 7899
3762 7894 3740 7952 3749 7965 3756 7954
3753 7950 3756 7944 3757 7943 3758 7945
3761 7946 3764 7937 3767 7934 3780 7913
TIME...MOT...LOC 2058Z 239DEG 29KT 3753 7944
WPLocal storm report, Apr 20, 5:07 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
507 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL 4 WSW MAX MEADOWS 36.94N 81.00W
04/20/2015 E0.75 INCH WYTHE VA TRAINED SPOTTER
&&
JDRLocal storm report, Apr 20, 5:09 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
509 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 4 ESE QUICK 36.37N 79.44W
04/20/2015 M1.00 INCH CASWELL NC TRAINED SPOTTER
&&
JMORROWLocal storm report, Apr 20, 5:14 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
514 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 1 SSE WYTHEVILLE 36.94N 81.08W
04/20/2015 E1.25 INCH WYTHE VA PUBLIC
&&
WHPLocal storm report, Apr 20, 5:19 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL E SEVEN DEVILS 36.15N 81.81W
04/20/2015 E0.88 INCH WATAUGA NC COCORAHS
&&
SKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:07 PM EDT | Areal Flood Warning | RNK | Bland, Grayson, Pulaski, Smyth, Wythe | 6 hr |
| Apr 19, 9:34 PM EDT | Areal Flood Warning | RNK | Franklin, Henry, Patrick | 6 hr |
| Apr 19, 11:25 PM EDT | Special Weather Statement | RNK | Grayson, Smyth, Tazewell | 65 min |
| Apr 20, 12:19 AM EDT | Special Weather Statement | RNK | Bland, Grayson, Wythe | 26 min |
| Apr 20, 12:54 AM EDT | Areal Flood Warning | RNK | Carroll, Grayson, City of Galax | 9 hr |
| Apr 20, 3:00 AM EDT | Areal Flood Warning | RNK | Bland, Giles, Grayson, Pulaski, Smyth, Wythe and 1 more | 18 hr |
| Apr 20, 3:29 AM EDT | Areal Flood Warning | RNK | Franklin, Henry, Patrick | 6 hr |
| Apr 20, 10:13 AM EDT | River Flood Warning | RNK | Montgomery, Pulaski, City of Radford | 22 hr |
| Apr 20, 3:14 PM EDT | Special Weather Statement | RNK | Roanoke, City of Salem | 31 min |
| Apr 20, 3:23 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 37 min |
| Apr 20, 3:43 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Henry, Pittsylvania | 34 min |
| Apr 20, 4:05 PM EDT | Special Weather Statement | RNK | Carroll | 25 min |
| Apr 20, 4:07 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista | 53 min |
| Apr 20, 4:15 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 30 min |
| Apr 20, 4:16 PM EDT | Special Weather Statement | RNK | Montgomery, City of Radford | 29 min |
| Apr 20, 4:31 PM EDT | Special Weather Statement | RNK | Floyd | 29 min |
| Apr 20, 4:37 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 38 min |
| Apr 20, 4:50 PM EDT | Special Weather Statement | RNK | Halifax | 25 min |
| Apr 20, 4:51 PM EDT | Areal Flood Advisory | RNK | Montgomery, Roanoke, City of Roanoke, City of Salem | 114 min |
| Apr 20, 4:53 PM EDT | Areal Flood Advisory | RNK | Grayson | 5 hr |
| Apr 20, 5:00 PM EDT | Severe Thunderstorm Warning | RNK | Pulaski, Wythe | 30 min |
| Apr 20, 5:01 PM EDT | Special Weather Statement | RNK | Amherst | 59 min |
| Apr 20, 5:08 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 30 min |
| Apr 20, 5:18 PM EDT | Areal Flood Advisory | RNK | Pulaski, Smyth, Wythe | 3 hr |
| Apr 20, 5:29 PM EDT | Special Weather Statement | RNK | City of Roanoke | 31 min |
| Apr 20, 5:34 PM EDT | Special Weather Statement | RNK | Pulaski, City of Radford | 56 min |
| Apr 20, 5:40 PM EDT | Flash Flood Warning | RNK | Pulaski, Wythe | 3 hr |
| Apr 20, 5:47 PM EDT | Special Weather Statement | RNK | Giles | 28 min |
| Apr 20, 5:54 PM EDT | River Flood Warning | RNK | Giles | 22 hr |
| Apr 20, 6:10 PM EDT | Special Weather Statement | RNK | Craig | 35 min |
| Apr 20, 6:38 PM EDT | Areal Flood Advisory | RNK | Alleghany, Botetourt, Craig | 3 hr |
| Apr 20, 6:41 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 34 min |
| Apr 20, 7:12 PM EDT | Special Weather Statement | RNK | Bath | 33 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.